MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV12040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used a fortrex balloon with a non-medtronic 7 fr sheath and.035 guidewire for treatment of a 25mm av fistula lesion.Embolic protection was not used.The ifu was followed.The device was prepped without issue.An inflation device was used for balloon inflation.It is reported that during inflation to 10 atmospheres, the balloon ruptured in the patient¿s vessel.An ensnare device was used to try and remove the device but this was unsuccessful.The patient was sent to a hospital for supraventricular tachycardia (svt) and a consult to remove the ruptured balloon.The balloon fragment was not removed from the patient.The patient was discharged from the hospital and is doing fine.
 
Additional Manufacturer Narrative
Evaluation summary: the fortrex 0.035in otw pta balloon catheter was received for evaluation.No ancillary devices or cine images from the procedure were received for evaluation.Approximately 72cm of the 80cm working length high-pressure balloon catheter was received.Approximately 8cm of the balloon catheter was not returned.Included in the 8cm not returned is 40mm of balloon chamber along with two radiopaque marker bands and the distal tip.The catheter separation was noted to have happened within the multilumen portion of the dilatation catheter.The catheter separation face exhibited tensile and torsional stretching.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7591926
Report Number2183870-2018-00330
Device Sequence Number275247
Product Code LIT
UDI-Device Identifier00821684057872
UDI-Public00821684057872
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2021
Device Catalogue NumberA35HPV12040080
Device Lot NumberA634625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer06/12/2018
08/08/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/09/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight81